Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Benzodiazepine withdrawal, childhood trauma, or bipolar disorder you pick!


[fo...]

Recommended Posts

Hi everyone. I don’t post on here much anymore. I took my last dose of Clonazepam after about an 18 month taper on August 16 of last year.

I am posting to see if anyone has any input with regard to extreme mood swings, extreme rage, and paranoia. I just lost a relationship that I got into about a year ago and I’m pretty sure it was because of my extreme mood swings, and paranoia that this person was trying to control me and was a narcissist. I have very extreme mood swings and I will go from thinking that it was all my fault and this person was us a saint, to thinking that they were trying to control me and manipulate me and turn me into a little puppet. It makes me feel very crazy, and I wonder if I’m bipolar.

The rage is extreme. The suicidal each ideation extreme. And then the deep sorrow and grief is extreme.

I was diagnosed with Bipolar II a few years ago and then told that I was misdiagnosed and actually just had complex post traumatic stress disorder. And then of course I started titrating off of Clonazepam and that threw a whole other wrench into everything.

After the way I behaved in this relationship and the fact that I completely went off in a text message and said a bunch of really extreme things to end it, makes me think that this is not just withdrawal. Plus I’m a year out from taking my last dose so it doesn’t make any sense. I’m thinking maybe I’m bipolar I don’t know. Anyone have any suggestions or can relate?

Thanks!

Link to comment
Share on other sites

  • 5 weeks later...

I can relate to alot of this.  I have childhood trauma/abandonment problems and over the past years alot of problems have popped up and everything has become so convoluted its hard to know which came first and what is causing what.  I've had problems with depression since I was a teen and also with emotional regulation that most "normal" people don't seem to have.  Negative problems and situations just seem to affect me much more deeply than they do most people.  I've had hypomania within the last four years but looking back I think they were induced by antidepressant meds.  I would have fits of rage between doses of xanax and now in post withdrawl i have a much harder time regulating extreme anger.  With all the research I've done, i think that i have tendencies of borderline personality disorder and that the ability to regulate these tendencies has been greatly diminished by the damage done by benzodiazapines. 

 

when you mentioned extreme mood swings and the changes between thinking someone is a saint and then that they're the worst, getting extremely upset and burning things down and then feeling guilty and deep sorrow etc., those are some common through lines with people having borderline traits.  not saying this is you, but it might be helpful to learn about and see if anything resonates.  there is dr. fox on youtube that has alot of great videos on these topics.

 

i also have the paranoia deal, thinking my wife is manipulating and controlling me.  i feel like this is a distortion of benzo withdrawl.

Link to comment
Share on other sites

Becoming dependent on diazepam led to me having symptoms which strongly resembled Bipolar Disorder. This is explained by the unchecked glutamate that is a feature of tolerance withdrawal. It makes sense from a neurobiology perspective. Tapering made this even worse until I got to the lower doses, then it cleared up.

 

There's not enough information to make a precise judgement. I have an opinion that more than half of Bipolar diagnoses are garbage, so I am biased towards dismissing this possibility, especially since it's a recent diagnosis with a history of psychiatric med use. I think your symptoms sounds like Bipolar in a fashion but I don't think it's you. I think if you are optimistic and can put meds behind you and work through unresolved psychological issues, then you will see improvements year on year until you're able to put this difficult period behind you.

 

I usually leave the part off about diet and nutrition but in some cases, I think it's more important to say something. Blood sugar spikes lead to more anxiety, more irritability and more extreme swings in mood and energy. If you eat too much refined sugar/salty/oily/processed food, there is a lot of room for improvement and it will probably help more than you think. Also, we don't necessarily absorb vitamins and minerals well in benzo withdrawal when we need them even more than a healthy person. Eating as much fresh fruit & veg as reasonably possible is vital to give your body what it needs.

Link to comment
Share on other sites

[e6...]

I can relate to this.  Most days I feel like I have bipolar disorder...I’ve been diagnosed since February of 2013 but I never thought it quite fit... I went with it anyway.  Summer 2015 I was treated with Lithium, then Depakote.  Unfortunately I was always very anxious and the medicines did not help much, hence benzos...the anxiety started in childhood and became almost unmanageable after I started my menses cycle.  Now, here I am in benzo withdrawal, with less anxiety than I had taking the medication, and racing thoughts.  The thing is, we think all the time as humans and the benzos make us a shell.  Now, we have to learn to think again, it does not happen on its own.  The mind is a muscle...needs to work a little to get better.

 

Recognize the irritability and irrational thinking...then do something about it if you can. I try To challenge the thoughts and stay present.  I will think about something positive, this process is exhausting and trust me I give up some days.  Yesterday for example I laid in bed and let my mind race until I fell asleep for an hour...I just completely surrendered.

 

There are supplements that can help supposedly, I am hesitant to try anything but I am pretty close to desperate. 

 

 

Link to comment
Share on other sites

I can relate to alot of this.  I have childhood trauma/abandonment problems and over the past years alot of problems have popped up and everything has become so convoluted its hard to know which came first and what is causing what.  I've had problems with depression since I was a teen and also with emotional regulation that most "normal" people don't seem to have.  Negative problems and situations just seem to affect me much more deeply than they do most people.  I've had hypomania within the last four years but looking back I think they were induced by antidepressant meds.  I would have fits of rage between doses of xanax and now in post withdrawl i have a much harder time regulating extreme anger.  With all the research I've done, i think that i have tendencies of borderline personality disorder and that the ability to regulate these tendencies has been greatly diminished by the damage done by benzodiazapines. 

 

when you mentioned extreme mood swings and the changes between thinking someone is a saint and then that they're the worst, getting extremely upset and burning things down and then feeling guilty and deep sorrow etc., those are some common through lines with people having borderline traits.  not saying this is you, but it might be helpful to learn about and see if anything resonates.  there is dr. fox on youtube that has alot of great videos on these topics.

 

i also have the paranoia deal, thinking my wife is manipulating and controlling me.  i feel like this is a distortion of benzo withdrawl.

That’s rough yeah I’ve had emotional diisregulation since I was a teen. It’s been hard to manage in the past but in benzo withdrawal it seems impossible.

I am in therapy and have been diagnosed as having CPTSD by one psychiatrist and three therapists. I have asked if they think I have a personality disorder and they tell me no, that all of my symptoms are consistent with CPSD even the “benzo” symptoms. I don’t know anymore.

Link to comment
Share on other sites

×
×
  • Create New...